MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542512
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent a breast augmentation revision with 350cc textured mentor siltex contour profile spectrum saline breast implant has experienced postoperative right-sided implant deflation, confirmed by a physician.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
Mentor failure analysis lab completed the evaluation of the suspect medical device.Device evaluation summary: during the visual evaluation of the device, a tear at the juncture of the shell and patch was noted.Microscopic examination was performed and the cause of the rupture could not be identified.Causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 18-may-2020, mentor received updated information for the suspect medical device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07-may-2020, mentor became aware that the patient is scheduled to undergo explantation on (b)(6) 2020.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 26-jun-2020, mentor received additional information that the initially reported suspect medical device was the correct impacted device.The lot and serial numbers have been updated.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the suspect medical device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor received additional event information that the patient underwent explantation and replacement with 380cc mentor smooth round high profile saline breast implant, catalog # 3503380, right serial # (b)(6).On (b)(6) 2020.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9960293
Report Number1645337-2020-05648
Device Sequence Number2764086
Product Code FWM
UDI-Device Identifier00081317002147
UDI-Public00081317002147
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2018
Device Model Number3542512
Device Catalogue Number3542512
Device Lot Number6871993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer05/07/2020
05/18/2020
06/26/2020
07/15/2020
08/05/2020
08/21/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date05/21/2020
06/12/2020
07/15/2020
07/23/2020
08/16/2020
08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR